Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Mar 28, 2012, 1:32 AM MDT for Moffat County, Rio Blanco County, Colorado. It took effect at Mar 28, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 1:32 AM MDT (07:32 UTC)
- In effect from
- Mar 28, 2012, 12:00 PM MDT
- Expired
- Mar 28, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Rio Blanco County, CO
The radar
The Grand Junction radar (KGJX), 138 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 7.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3209 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS85 KGJT 280732 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 132 AM MDT WED MAR 28 2012 ...ANOTHER APPROACHING SPRING STORM BRINGS DRY AND GUSTY CONDITIONS... .THE NEXT PACIFIC LOW PRESSURE SYSTEM COMES ONSHORE THIS MORNING AND WORKS INTO THE WESTERN GREAT BASIN THIS AFTERNOON WHICH WILL INCREASE THE SOUTHWEST WINDS. MUCH ABOVE NORMAL AFTERNOON TEMPERATURES WILL HELP TO MIX OCCASIONAL GUSTS OF 30 TO 40 MPH TO THE SURFACE AND ALSO REDUCE HUMIDITIES BELOW 15 PERCENT. THE LOWER ELEVATION WINDS ARE EXPECTED TO DIMINISH AND HUMIDITY TO BEGIN TO RECOVER AFTER 8 PM THIS EVENING. COZ200-202-UTZ444-281945- /O.NEW.KGJT.FW.W.0004.120328T1800Z-120329T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- EAST TAVAPUTS PLATEAU- 132 AM MDT WED MAR 28 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202 AND 444 BELOW 8500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 200...202 AND 444 BELOW 8500 FEET. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH. * RELATIVE HUMIDITY...11 TO 16 PERCENT. * IMPACTS...ANY FIRE IGNITIONS MAY BE VERY DIFFICULT TO CONTROL WITH LARGE RATES OF SPREAD POSSIBLE THIS AFTERNOON. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK A LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
3 follow-up statements
774 WWUS85 KGJT 281343 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 743 AM MDT WED MAR 28 2012 ...ANOTHER APPROACHING SPRING STORM BRINGS DRY AND GUSTY CONDITIONS... .THE NEXT PACIFIC LOW PRESSURE SYSTEM COMES ONSHORE THIS MORNING AND WORKS INTO THE WESTERN GREAT BASIN THIS AFTERNOON WHICH WILL INCREASE THE SOUTHWEST WINDS. MUCH ABOVE NORMAL AFTERNOON TEMPERATURES WILL HELP TO MIX OCCASIONAL GUSTS OF 25 TO 35 MPH TO THE SURFACE AND ALSO REDUCE HUMIDITIES BELOW 15 PERCENT. THE LOWER ELEVATION WINDS ARE EXPECTED TO DIMINISH AND HUMIDITY TO BEGIN TO RECOVER AFTER 8 PM THIS EVENING. COZ200-202-UTZ444-290145- /O.CON.KGJT.FW.W.0004.120328T1800Z-120329T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- EAST TAVAPUTS PLATEAU- 743 AM MDT WED MAR 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202 AND 444 BELOW 8500 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS OF 25 TO 35 MPH. * RELATIVE HUMIDITY...11 TO 16 PERCENT. * IMPACTS...ANY FIRE IGNITIONS MAY BE VERY DIFFICULT TO CONTROL WITH LARGE RATES OF SPREAD POSSIBLE THIS AFTERNOON. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK A LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
564
WWUS85 KGJT 282107
RFWGJT
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
307 PM MDT WED MAR 28 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR PORTIONS OF NORTHWEST COLORADO AND NORTHEAST UTAH FOR GUSTY
WINDS...LOW HUMIDITY...AND DRY FUELS...
.A DISTURBANCE LIFTING NORTHEAST ACROSS THE PACIFIC NORTHWEST AND
NORTHERN ROCKIES TODAY COMBINED WITH AFTERNOON MIXING HAS
RESULTED IN GUSTY WINDS AND LOW RELATIVE HUMIDITIES THIS AFTERNOON.
WINDS WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
COZ200-202-UTZ444-290200-
/O.CON.KGJT.FW.W.0004.000000T0000Z-120329T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
EAST TAVAPUTS PLATEAU-
307 PM MDT WED MAR 28 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 200...202 AND 444 BELOW 8500 FEET...
* AFFECTED AREA...IN COLORADO...
FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...
FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA.
IN UTAH...
FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU.
* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS OF 25 TO 35 MPH.
* RELATIVE HUMIDITY...10 TO 15 PERCENT.
* IMPACTS...ANY FIRE IGNITIONS MAY BE VERY DIFFICULT TO CONTROL
WITH LARGE RATES OF SPREAD POSSIBLE THIS AFTERNOON AND EARLY EVENING.
EVEN SIMPLE AGRICULTURAL BURNS WILL RISK A LOSS OF CONTROL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.
&&
$$
FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)747 WWUS85 KGJT 290154 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 754 PM MDT WED MAR 28 2012 COZ200-202-UTZ444-290300- /O.EXP.KGJT.FW.W.0004.000000T0000Z-120329T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- EAST TAVAPUTS PLATEAU- 754 PM MDT WED MAR 28 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202 AND 444... LATEST OBSERVATIONS SHOW WINDS DIMINSHING AS THE ATMOSPHERE DECOUPLES. THE RED FLAG WARNING IS NO LONGER NEEDED AND WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Mar 27, 10:37 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 10:37 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1037 PM MDT TUE MAR 27 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 244 PM MDT TUE MAR 27 2012 DURING THE NEXT 24 HOURS...PROGRESSIVE RIDGE AXIS OVER UTAH WILL MOVE DOWNSTREAM TO THE CENTRAL PLAINS. ENERGY EJECTING FROM THE EASTERN PACIFIC LONG WAVE TROUGH WILL BRING VARIABLE AMOUNTS OF HIGH CLOUDS. OPAQUE HIGH CLOUD OVER WRN UTAH AND TRAILING INTO SRN NEVADA WILL BE DISSIPATING AS IT MOVES INTO ERN UTAH AND NW COLORADO. NOT EXPECTING THIS TO HAVE MUCH IMPACT ON OVERNIGHT TEMPERATURES AS MOSTLY CLEAR CONDITIONS ARE EXPECTED BY MIDNIGHT. MORE HIGH CLOUDS IS POSSIBLE OVER THE NORTHWEST PORTION OF THE FORECAST AREA WEDNESDAY AFTERNOON FROM THE NEXT APPROACHING SHORT WAVE. GRADIENT FLOW INCREASES A NOTCH AND COMBINED WITH WARMER AFTERNOON TEMPS...EXPECT SOUTHWEST BREEZES TO DEVELOP DURING THE PEAK HEATING HOURS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 244 PM MDT TUE MAR 27 2012 TROUGH AXIS DRAGS ACROSS THE FORECAST AREA THU MORNING AS THE MAIN BODY OF THE SHORTWAVE ZIPS ACROSS MT/WY. SYSTEM WILL BE SHORT ON MOISTURE...BUT TIME-HEIGHT SECTIONS SHOW ENOUGH LOWER-LEVEL RH THE POSSIBILITY OF A FEW SHOWERS ACROSS THE NORTHERN MTNS LATE WED NIGHT AND THU. THIS TROUGH WILL ALSO RESULT IN HIGH TEMPS THU BEING A TAD COOLER. ANOTHER WEAK WAVE PASSES ABOUT FRI MORNING...BUT AGAIN LITTLE OR NO PRECIP IS EXPECTED. THE NEXT SIGNIFICANT TROUGH IS EXPECTED THIS WEEKEND. THE GFS/ECMWF/ CANADIAN MODELS ARE IN BETTER AGREEMENT TODAY WITH THE GFS NO LONGER THE LAGGARD. MODELS NOW SHOW IT REMAINING A PROGRESSIVE OPEN WAVE WITH THE TROUGH AXIS AND SURFACE COLD FRONT PASSING ON SUNDAY FOR A CHANCE OF SHOWERS. THE BIGGEST IMPACT...HOWEVER...MAY BE WINDS ONCE AGAIN AS SOUTHWEST FLOW STRENGTHENS SATURDAY AFTERNOON AND ESPECIALLY SATURDAY NIGHT. WINDY SUNDAY AS WELL AS FLOW BECOMES WEST. TEMPS WARM WELL ABOVE NORMAL BY SATURDAY...THEN COOL SUNDAY AND MONDAY BEHIND THE TROUGH. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1034 PM MDT TUE MAR 27 2012 VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. && .FIRE WEATHER... ISSUED AT 244 PM MDT TUE MAR 27 2012 FIRE WEATHER CONCERNS REGARDS CONTINUED LOW AFTERNOON HUMIDITIES AND POTENTIAL GUSTY WINDS FOR WEDNESDAY AFTERNOON. ELECTED NOT TO HOIST ANY FIRE WEATHER WATCHES OR RED FLAG WARNINGS AS WIND GUSTS OF 25 MPH OR GREATER WILL BE LOCALIZED AND NOT WIDESPREAD. WITH NO THICKNESS PACKING...THE LACK OF A SURFACE TROUGH...AND NO DYNAMICAL FORCING...IT DOES NOT APPEAR THERE IS ANY MECHANISM FOR SUSTAINED WIND GUSTS OF 25 MPH OR GREATER OTHER THAN RELATIVELY DEEP MIXED LAYER DURING THE PEAK HEATING HOURS. INSTEAD...EXPECT WIND GUSTS TO BE MORE ERRATIC AND THEREFORE CRITICAL FIRE WEATHER CONDITIONS WILL BE LOCALIZED. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM.....PF LONG TERM......JAD AVIATION.......CC
Hazardous weather outlook, Mar 27, 5:45 AM MDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT TUE MAR 27 2012 COZ001>014-017>023-UTZ022>025-027>029-281145- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 545 AM MDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SNOW SHOWERS IN THE NORTHERN MOUNTAINS WEDNESDAY NIGHT AND THURSDAY. THE NEXT STRONG STORM IS POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TGJT
Nearby
Red Flag Warnings in Colorado, 2012Red Flag Warnings in Utah, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.